Texas, 2020High Wind in Texas, April 29, 2020
April 29, 2020 · NWS MAF · 1 event in 1 county or zone
Cold air moving in behind a cold front brought strong northeast winds to Guadalupe Pass.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Cold air moving in behind a cold front brought strong northeast winds to Guadalupe Pass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 29, 4:33 AM CST, 18 minutes earlier.
Area forecast discussion, Apr 29, 4:33 AM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
533 AM CDT Wed Apr 29 2020
.DISCUSSION...
See 12Z Aviation Discussion below.
&&
.AVIATION...
VFR conditions will prevail next 24 hours. Sfc analysis shows the
cold front has made it to the higher terrain SW. Stronger
momentum behind the front has arrived, resulting in gusty sfc
winds. Otherwise, convective temps will be too high for cu
development today. Cold front will be short-lived, w/return flow
resuming after sunset.
&&
.PREV DISCUSSION... /issued 257 AM CDT Wed Apr 29 2020/
DISCUSSION...
Today will be noticeably cooler than yesterday, as a cold front
continues its steady southwestward progression across the region,
already nearing the higher terrain of Southeast New Mexico and
Southwest Texas as of 300am CDT. Highs today will top out in the
70s and 80s for most, with lower 90s possible through the Rio
Grande Valley, 15 to 20 degrees cooler than yesterday. Breezy
northeasterly winds are expected this morning in the wake of the
front, with strong gap winds through Guadalupe Pass, where a High
Wind Warning remains in effect. Winds will diminish fairly quickly
this afternoon, with mostly sunny skies and near normal
temperatures yielding a pleasant afternoon.
This cool down will be short-lived, as ridging begins to build
into the region from the west, resulting in a quick rebound in
temperatures for locations west of the Pecos River on Thursday,
and areawide on Friday and Saturday, when widespread highs in the
middle 90s to lower 100s are expected once again. The ridge will
flatten over the weekend into early next week, with slightly
cooler but still above normal temperatures continuing into Monday
and Tuesday. Flow aloft will begin transitioning a bit more to the
northwest by Tuesday night, as a shortwave digging from the
Northern Plains into the Midwest sends a cold front southward
across the region. This front will yield a cool down for midweek,
with highs returning to the 70s and 80s for most on Wednesday. As
far as precipitation goes, rain chances remain slim to none the
next 7 days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 81 54 91 63 / 0 0 0 0
Carlsbad 80 54 95 60 / 0 0 0 0
Dryden 86 61 92 62 / 0 0 0 0
Fort Stockton 80 57 93 65 / 0 0 0 0
Guadalupe Pass 71 56 87 64 / 0 0 0 0
Hobbs 77 51 89 59 / 0 0 0 0
Marfa 77 45 86 49 / 0 0 0 0
Midland Intl Airport 81 55 91 63 / 0 0 0 0
Odessa 80 56 91 63 / 0 0 0 0
Wink 83 54 94 60 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning until noon MDT today for Guadalupe and
Delaware Mountains.
&&
44/84/44Hazardous weather outlook, Apr 29, 1:00 AM CST, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
200 AM CDT Wed Apr 29 2020
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-300700-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
200 AM CDT Wed Apr 29 2020 /100 AM MDT Wed Apr 29 2020/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...Today and Tonight
A High Wind Warning is in effect this morning for Guadalupe Pass.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
44
High Wind, Guadalupe and Delaware Mountains
- When
- April 29, 4:51 AM CST to 8:57 AM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Strong Wind in Kentucky, April 29, 20205 deaths · $3,000 · 3 events
- Tornado in Florida, April 29, 2020$50,000 · EF1 · 1 event
- Flooding and Lakeshore Flood in Wisconsin, April 29 to 30, 2020$54,000 · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 29, 202071 kt wind · 23 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 29 to 30, 202018 events
- Damaging Winds in Texas, April 29, 2020$15,000 · 53 kt wind · 7 events
- Flooding in Illinois, April 29 to 30, 202010 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 29, 202051 kt wind · 6 events
- Damaging Winds and High Wind in Tennessee, April 29, 202063 kt wind · 4 events
- Strong Wind in Wisconsin, April 29 to 30, 2020$5,000 · 4 events
- Flooding in Arkansas, April 29 to 30, 20203 events
- Flash Flooding in Georgia, April 29 to 30, 20203 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 889792.